MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 244 S DE RL DE CV SABER 4MM20CM 150 PERCUTANEOUS TRANSLUMINAL ANGIOPLASTY (PTA) CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO 244 S DE RL DE CV SABER 4MM20CM 150 PERCUTANEOUS TRANSLUMINAL ANGIOPLASTY (PTA) CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number is (b)(6).Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 4mm20cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter was used to treat the inferior genicular (popliteal) artery but "after the balloon was opened, it could not be fully retracted, and the blood vessel was directly withdrawn without secondary expansion." the device was used inside the patient.There was no reported patient injury.The device will be returned for analysis.
 
Additional Manufacturer Narrative
A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A 4mm x 20cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter was used to treat the inferior genicular (popliteal) artery but "after the balloon was opened, it could not be fully retracted, and the blood vessel was directly withdrawn without secondary expansion." the device was used inside the patient.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot 82215051 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon withdrawal difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely vessel characteristics, procedural factors and/or handling of the device may have contributed to the events reported by the customer.However, without the return of the product for analysis and with the limited amount of information provided, it is difficult to draw a clinical conclusion between the device and the reported events.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 4MM20CM 150 PERCUTANEOUS TRANSLUMINAL ANGIOPLASTY (PTA) CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX  32574
Manufacturer (Section G)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX   32574
Manufacturer Contact
karla castro
14201 nw 60th ave,
miami lakes, FL 32574
7863138372
MDR Report Key12673372
Report Number9616099-2021-04969
Device Sequence Number4852295
Product Code LIT
UDI-Device Identifier20705032069493
UDI-Public20705032069493
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number48004020X
Device Lot Number82215051
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer11/02/2021
11/17/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date11/03/2021
11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown